Dynamics of escape mutants
Artikel i vetenskaplig tidskrift, 2007

We use multi-type Galton-Watson branching processes to model the evolution of populations that, due to a small reproductive ratio of the individuals, are doomed to extinction. Yet, mutations occurring during the reproduction process, may lead to the appearance of new types of individuals that are able to escape extinction. We provide examples of such populations in medical, biological and environmental contexts and give results on (i) the probability of escape/extinction, (ii) the distribution of the waiting time to produce the first individual whose lineage does not get extinct and (iii) the distribution of the time it takes for the number of mutants to reach a high level. Special attention is dedicated to the case where the probability of mutation is very small and approximations for (i)-(iii) are derived. © 2007 Elsevier Inc. All rights reserved.

bemisia-tabaci hemiptera

evolutionary dynamics

time

aleyrodidae

Författare

Maria Conceicao Serra

Göteborgs universitet

Chalmers, Matematiska vetenskaper

Patsy Haccou

Institute of Biology Leiden

Theoretical Population Biology

0040-5809 (ISSN) 1096-0325 (eISSN)

Vol. 72 1 167-178

Ämneskategorier

Ekologi

Utvecklingsbiologi

Genetik

DOI

10.1016/j.tpb.2007.01.005